SEDGWICK COUNTY —Law enforcement authorities in Kansas are investigating whether four overdose cases last weekend involve Oxycodone embedded with fentanyl.
A 19-year-old man died after ingesting the pills, according to Wichita Police. Three other people, ages 16, 27 and 23 required medical assistance after taking the pills.
In 2019, 23 cases were investigated by the Wichita Police Department Special Investigations Bureau (SIB) involving Fentanyl, according to police.
The counterfeit pills appear from their markings to be legitimate Oxycodone pills; however, upon testing, the pills are confirmed to contain Fentanyl instead of the ingredients of authentic Oxycodone.
These pills are 30-50 times more powerful than heroin. Small amounts of Fentanyl are toxic, and people are dying because of ingesting this drug. Even just touching Fentanyl can put you at risk.
The Wichita Police Department reminds the public that any narcotic or prescription drug not purchased with a doctor’s prescription at a legitimate pharmacy should be considered unsafe and could potentially contain Fentanyl or other harmful substances.
If you believe a person has overdosed on Fentanyl, please remember:
• Call 911 immediately;• Administer naloxone (Narcan) right away if available; and• Start rescue breathing.
WPD recognizes the severity of Fentanyl in Wichita and remains committed to addressing the opioid crisis and arresting and prosecuting individuals illegally distributing narcotics. Anyone with information about the illegal use or sale of any drug is encouraged to call WPD SIB detectives at (316) 268-4171, Crime Stoppers at (316) 267-2111, or the See Something Say Something Hotline at (316) 519-2282. Also, those needing help with a drug addiction should call Sedgwick County COMCARE Addiction Treatment Services at (316) 660-1100.